Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 366, NWS Louisville, KY

June 20, 2006Hart County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 20, 2006, 4:18 PM CDT for Hart County, Kentucky; Perry County, Indiana. It was in force for 31 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2006, 4:18 PM CDT (21:18 UTC)
Expired
Jul 21, 2006, 5:00 PM CDT
In force
31 days
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Perry County, IN, Hart County, KY

The radar

The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 202118
SVRLMK
INC123-202145-
/O.NEW.KLMK.SV.W.0366.060620T2118Z-060620T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM CDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  APALONA...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BANDON BY 425 PM CDT...
  TERRY BY 430 PM CDT...
  LEOPOLD BY 435 PM CDT...
  GATCHEL BY 440 PM CDT...

LAT...LON 3818 8665 3812 8671 3801 8662 3809 8654

$$

JSD
3 follow-up statements
000 
WWUS53 KLMK 202146
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT TUE JUN 20 2006

INC123-202155-
/O.EXP.KLMK.SV.W.0366.000000T0000Z-060620T2145Z/
PERRY IN-
445 PM CDT TUE JUN 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY EXPIRES
AT 445 PM CDT...

.THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED SOUTH OF 
LEOPOLD. 

LAT...LON 3818 8665 3812 8671 3801 8662 3809 8654

$$

JSD
000 
WUUS53 KLMK 212135
SVRLMK
KYC099-212200-
/O.NEW.KLMK.SV.W.0366.060721T2134Z-060721T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 PM CDT...

* AT 531 PM EDT(431 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MUNFORDVILLE TO
  MUNFORDVILLE TO 9 MILES SOUTHWEST OF MUNFORDVILLE...AND MOVING EAST
  AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARDYVILLE AND CANMER BY 450 PM CDT...
  UNO...LINWOOD AND HAMMONVILLE BY 455 PM CDT...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 53 AND
71.

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF 
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE 
TELEPHONE UNLESS IT IS AN EMERGENCY.

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 3743 8604 3728 8597 3719 8603 3717 8572
      3731 8571 3742 8571

$$

AL
000 
WWUS53 KLMK 212202
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI JUL 21 2006

KYC099-212211-
/O.EXP.KLMK.SV.W.0366.000000T0000Z-060721T2200Z/
HART KY-
501 PM CDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR HART COUNTY EXPIRES AT 500 PM
CDT...

STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH THE COUNTY WITH DEADLY 
LIGHTNING AND VERY HEAVY RAIN. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

LAT...LON 3743 8604 3728 8597 3719 8603 3717 8572
      3731 8571 3742 8571

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:01 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 20, 2:01 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT TUE JUN 20 2006

.SHORT TERM (TONIGHT-WEDNESDAY)...

SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS THE SOUTHERN
PARTS OF CENTRAL KENTUCKY THIS AFTERNOON. CUMULUS WAS DEVELOPING
OVER THE NORTHERN HALF OF THE FORECAST AREA...BUT AS OF 1830Z NO
THUNDERSTORMS HAD DEVELOPED.

MODELS BRING A SHORT WAVE SOUTHEAST FROM IOWA INTO THE LOWER OHIO
VALLEY THIS EVENING. WITH A FRONTAL BOUNDARY ALONG AND JUST NORTH OF
THE OHIO RIVER...EXPECT THUNDERSTORMS TO DEVELOP NEAR THE FRONT AS
THE SHORT WAVE DROPS SOUTH TONIGHT. POPS WILL INCREASE DURING THE
LATE AFTERNOON AND EVENING AHEAD OF THE SHORT WAVE ENERGY. A FEW OF
THESE STORMS COULD BECOME STRONG OR EVEN ISOLATED SEVERE.

ON WEDNESDAY...THE HEAT AND HUMIDITY SET IN ACROSS THE AREA.
TEMPERATURES AT 700 MB AND 500 MB WARM BUT THERE SHOULD STILL BE
ENOUGH INSTABILITY FOR SPOTTY SHOWERS...ESPECIALLY ACROSS THE NORTH
NEARER TO THE OUTLOOK AREA FOR SEVERE THUNDERSTORMS.

WILL STAY CLOSE GENERALLY CLOSE TO GFS TEMPERATURE GUIDANCE.

SCHOLZ

.LONG TERM (WEDNESDAY NIGHT-TUESDAY)...

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...

GENERALLY THROUGH THIS PERIOD...WEATHER WILL BE GOVERNED BY UPPER
LEVEL S/W PASSING THROUGH IN THE MEAN FLOW.  DIURNALLY DRIVEN
CONVECTION IS A GOOD BET EACH AFTERNOON AND INTO THE EVENING HOURS.
TEMPERATURES WILL CONTINUE TO RUN ABOVE AVERAGE WITH UPPER 80S AND
LOWER 90S EXPECTED OVER MUCH OF THE REGION.  COMBINING THIS WITH
DEW POINTS IN THE UPPER 60S TO NEAR 70...AFTERNOON HEAT INDEX
READINGS IN THE 95 TO 100 DEGREE RANGE.  06Z AND 12Z GFS RUNS SHOW
SLOW MOVING FRONTAL BOUNDARY PUSHING INTO THE REGION EARLY FRIDAY.
CURRENT FCST HANDLES THIS WELL AND WILL CONTINUE TO HIGHER POPS
THROUGH THIS PERIOD.

FRIDAY THROUGH TUESDAY...

SFC FRONTAL BOUNDARY WILL BE THE FOCUS OF RENEWED CONVECTIVE
DEVELOPMENT FOR FRIDAY AND INTO SATURDAY.  SFC FRONT IS FORECAST TO
MOVE SLOWLY SOUTHWARD THROUGH THE REGION AND THEN ACTUALLY MAY BEGIN
TO STALL A BIT ACROSS TO OUR SOUTHEAST THROUGH MONDAY AFTERNOON.
FOR NOW WILL KEEP CHANCE POPS IN FOR SUNDAY AND WILL LEAVE
MONDAY/TUE DRY FOR NOW.  A BIT OF A COOL DOWN IS EXPECTED WITH THIS
FRONT WITH AFTERNOON HIGHS IN THE LOWER TO MID 80S ON SAT/SUN WITH
TEMPERATURES MODERATING ON MON/TUE BACK INTO THE MID AND UPPER 80S.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 20, 3:20 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT TUE JUN 20 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
420 PM EDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A CLUSTER OF NUMEROUS THUNDERSTORMS WILL CONTINUE OVER SOUTHERN
KENTUCKY THROUGH 5 PM CDT. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...WITH THE BEST
CHANCES ALONG AND SOUTH OF I-64.

ANY STORMS THIS EVENING ARE CAPABLE OF PRODUCING HEAVY RAIN...
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL. THERE
IS A RISK OF AN ISOLATED SEVERE STORM...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. LOCALIZED HEAVY RAINFALL AND MINOR
FLOODING IS POSSIBLE DUE TO THE HIGH AMOUNTS OF MOISTURE IN THE
ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED WEDNESDAY AND THURSDAY. WITH HIGH TEMPERATURES EXPECTED TO
TOP OUT AROUND 90...COMBINED WITH HIGH DEWPOINTS...HEAT INDEX
READINGS WILL LIKELY REACH IN THE 94 TO 99 DEGREE RANGE DURING THE
AFTERNOON.

A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY
BRINGING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA.
THE MOST WIDESPREAD STORMS SHOULD BE NEAR THE OHIO RIVER AND ACROSS
SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES
OF SEVERE WEATHER OR FLOODING THIS EVENING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE. CALL OUR SPOTTER PHONE LINE...OR USE THE
E-SPOTTER SYSTEM ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.

CS

In the hours before

Special weather statement, Jun 20, 2:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT TUE JUN 20 2006

KYZ075-202015-
MONROE-
249 PM CDT TUE JUN 20 2006

...STRONG THUNDERSTORMS OVER MONROE COUNTY...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST TOMPKINSVILLE...OR 18 MILES
NORTHWEST OF CELINA...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR TOMPKINSVILLE BY 255 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, Jun 20, 4:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT TUE JUN 20 2006

INZ089-202130-
PERRY-
401 PM CDT TUE JUN 20 2006

...STRONG STORM WITH HEAVY RAIN OVER PERRY COUNTY JUST SOUTH OF
I-64...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF SANTA CLAUS...OR 27 MILES
NORTHEAST OF ROCKPORT...AND MOVING SOUTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL MOVE THROUGH CENTRAL SECTIONS OF PERRY COUNTY. WATCH
FOR PONDING WATER ON AREA ROADWAYS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 days
Jun 19, 7:43 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hardin32 days
Jun 19, 8:08 PM CDTSevere Thunderstorm WarningLMKHart, Larue32 days
Jun 19, 11:41 PM CDTSevere Thunderstorm WarningLMKEdmonson, Logan, Warren32 days
Jun 20, 12:02 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade32 days
Jun 20, 4:34 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Breckinridge, Grayson, Simpson31 days
Jun 20, 5:47 PM CDTSevere Thunderstorm WarningLMKLarue31 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.